Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 73, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 23, 2012, 5:13 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 5:13 AM EDT (09:13 UTC)
- Expired
- Jul 24, 2012, 5:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
045 WHUS73 KAPX 230913 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 513 AM EDT MON JUL 23 2012 LHZ345-LMZ323-341-342-344>346-LSZ321-322-231715- /O.NEW.KAPX.SC.Y.0073.120723T0913Z-120723T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 513 AM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-231715- /O.NEW.KAPX.SC.Y.0073.120723T0913Z-120724T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 513 AM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
378 WHUS73 KAPX 231444 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EDT MON JUL 23 2012 LSZ321-231545- /O.CAN.KAPX.SC.Y.0073.000000T0000Z-120723T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 AM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-LMZ323-341-342-344>346-LSZ322-232245- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120723T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1044 AM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-232245- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1044 AM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
571 WHUS73 KAPX 231935 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 335 PM EDT MON JUL 23 2012 LHZ345-LMZ323-341-342-344>346-LSZ322-232300- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120723T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 335 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-240345- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 335 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
791 WHUS73 KAPX 232204 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 604 PM EDT MON JUL 23 2012 LHZ345-LMZ342-344>346-232315- /O.CAN.KAPX.SC.Y.0073.000000T0000Z-120723T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 604 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-240615- /O.EXA.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 604 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-LSZ322-240615- /O.EXT.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 604 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-240615- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 604 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
342 WHUS73 KAPX 240235 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT MON JUL 23 2012 LMZ323-341-LSZ322-240345- /O.CAN.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1035 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346>349-LSZ321-240900- /O.CON.KAPX.SC.Y.0073.000000T0000Z-120724T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1035 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 5:02 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 23, 5:02 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
502 AM EDT MON JUL 23 2012
.SYNOPSIS...
ISSUED AT 440 AM EDT MON JUL 23 2012
A WEAK AND MOISTURE STARVED COLD FRONT...WILL BRING A CHANCE OF
THUNDERSTORMS OVER PARTS OF THE REGION TODAY. HIGH PRESSURE WILL
FOLLOW FOR TONIGHT AND REMAIN ACROSS THE REGION INTO TUESDAY
NIGHT...RETURNING TEMPERATURES TO NEAR SEASONAL LEVELS. A COUPLE OF
LOW PRESSURE CENTERS ARE THEN EXPECTED TO MOVE ACROSS THE REGION
DURING THE MID AND LATE WEEK PERIOD LEADING TO BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 440 AM EDT MON JUL 23 2012
LOTS GOING ON THIS GO AROUND. WNW/NW FLOW ALOFT REMAINS IN PLACE
WITH A WELL DEFINED SHORTWAVE NOW DIVING INTO NRN LAKE SUPERIOR IN
CONJUNCTION WITH SFC LOW PRESSURE. A COLD FRONT EXTENDS FROM THIS
LOW PRESSURE BACK ACROSS CENTRAL MINNESOTA. THERE WAS NO
CONVECTION ASSOCIATED WITH THE FRONT ITSELF...EXCEPT NEAR EASTERN
LAKE SUPERIOR...WHERE THE UPPER LEVEL DYNAMICS WERE GREATEST. WE
DID HAVE CONVECTION FIRE OFF OUT THERE HOWEVER...A BIT SURPRISING.
THE WARM LAYER OF AIR BETWEEN 900-800MB/CAPPING...HAS BEEN
IN WEAK MOISTURE ADVECTION. THIS WAS HELPED OUT BY LIFT ASSOCIATED
WITH A PRE-FRONTAL TROUGH/DEEPER MOISTURE AXES APPROACHING LAKE
MICHIGAN. ADDITIONAL ASSISTANCE WAS LIKELY PROVIDED BY A LOCAL
INCREASE IN THE LLJ OVER LAKE MICHIGAN. THIS HELPS EXPLAIN THESE
SHOWERS DISSIPATING AS THEY MOVE INLAND. SFC BASED TD'S CONTINUE
TO RISE INTO THE MIDDLE 60S AND NEAR 70 DEGREES...AHEAD OF THE
MAIN FRONT.
THE PRE-FRONTAL TROUGH AND MOISTURE AXES WILL WORK ACROSS NRN
MICHIGAN BY A COUPLE-FEW HOURS AFTER DAYBREAK. DO NOT FEEL AS THE
CHANCE FOR PRECIPITATION WARRANTS ANYTHING MORE THAN A 20 PERCENT
CHANCE STILL...AND THIS IS LIKELY TOO HIGH...AS MOST COMMUNITIES
ARE STILL EXPECTED TO REMAIN RAIN FREE. THERE ARE MANY FEATURES TO
BE CONCERNED WITH. THE MAIN COLD FRONT WILL CATCH UP WITH WHAT
APPEARS TO BE ANOTHER TROUGH AXIS ACROSS EASTERN UPPER AROUND MID-
LATE MORNING. THIS FEATURE WILL BE THE ONE WITH THE BEST CHANCE AT
PRECIPITATION FOR EASTERN UPPER. THIS FRONT IS ASSOCIATED WITH THE
BEST HEIGHT FALLS AND GREATEST OVERALL FORCING (MODEST H8-H5
-DIVQ). THIS MAY A BE A BIT EARLY FOR CONVECTION TO GET GOING...BUT
WITH TEMP/TDS IN THE MID/UPPER 60S...TOTAL FORCING TO GET THINGS
GOING WILL LIKELY NOT NEED A TREMENDOUS AMOUNT OF HELP FOR
SHOWERS. WILL CONTINUE WITH 30-40% CHANCE FOR SHOWERS AND POSSIBLE
STORMS. SEEMINGLY A BETTER SHOT WILL BE ACROSS NE LOWER AS THE
FRONT ARRIVES THIS AFTERNOON. MODEL BASED SFC TD'S ARE WAY TOO
HIGH AROUND 70 DEGREES...AS MIXING THROUGH THE DAY WILL BRING MORE
LIKE LOW TO MID 60S (LOWEST IN DOWNSLOPING REGIMES OF NE
LOWER...MORE ON THIS IN A BIT). THIS RESULTS IN AS MUCH AS 2300
J/KG OF SBCAPE. TOTAL MOISTURE IS LESS THAN IMPRESSIVE CONSIDERING
THE WARMTH OF THE ATMOSPHERE...BUT FORESEE SCATTERED THUNDERSTORMS
THIS AFTERNOON ACROSS FAR NE LOWER...WITH MORE ISOLATED CONVECTION
THE FURTHER WEST YOU GO...ESPECIALLY IMMEDIATELY DOWNWIND OF THE
LAKES. NO SEVERE WEATHER IS EXPECTED...BUT DO NOT THINK IT WOULD
BE UNFATHOMABLE TO SEE A STORM GET CLOSE...ESPECIALLY FAR NE LOWER
AND MOVING OUT OVER LAKE HURON. HERE...40-50KT MID LEVEL JET CORE
AND 30-35KT 0-6KM BULK SHEAR MAY BE ABLE TO RESULT IN SOME
DAMAGING WIND OR MARGINALLY SEVERE HAIL. REALLY DONT THINK AT THIS
POINT ITS WORTH A MENTION IN THE HWOAPX...AS THIS WOULD BE AN
ISOLATED CASE.
THE FRONT WILL LAY OUT OVER THE M-55 CORRIDOR BY EARLY THIS
EVENING WHERE THERE COULD BE A SHOWER/STORM OR TWO LINGERING UNTIL
THE FRONT PASSES SUFFICIENTLY SOUTH. AFTER FROPA...TOTAL
ATMOSPHERIC MOISTURE/THETA-E TUMBLE...WITH A SUBSIDENCE INVERSION
BRINGING AN END TO ANY PRECIPITATION THREAT. IT'S NOT GOING TO BE
LIKE A CRISP CANADIAN AIR MASS WORKS IN OVER THE REGION EITHER.
TDS TO DROP INTO THE UPPER 50S/LOWER 60S WITH MIN TEMPS MAINLY IN
THE LOWER HALF OF THE 60S.
NOW...THE HEAT. AS THE PRE-FRONTAL TROUGH AXIS SWINGS THROUGH THIS
MORNING...AND AGAIN...OUT AHEAD OF THE MAIN COLD FRONT...H8 TEMPS
WILL RISE AS HIGH AS 23C ACROSS NE LOWER. THIS WILL RESULT IN
TEMPERATURES REACHING INTO THE UPPER 90S IN DOWNSLOPING REGIMES.
SEEMS AS THOUGH WE WOULD BE IN A REAL GOOD SHOT FOR A HEAT
ADVISORY. NOW DONT GET ME WRONG...IT WILL BE HOT THERE...BUT THE
AFOREMENTIONED MIXING WILL DROP TDS TO THE LOWER 60S. THIS DOESN'T
QUITE MEET HEAT ADVISORY CRITERIA...BUT MAYBE AN HOUR OF 100F.
PLEASE STAY HYDRATED ANYWHERE IN NORTHERN LOWER THIS AFTERNOON.
FIRE DANGER...BASED SOLELY ON TEMPERATURE AND WIND...HOT
TEMPERATURES IN THE UPPER 90S AND WINDS GUSTING OUT OF THE SW
AHEAD OF THE FRONT...THEN OUT OF THE NW BEHIND IT...LEADS TO
ELEVATED FIRE DANGER. HOWEVER...EVEN MIXING OUT THE SFC TDS TO THE
LOWER 60S...LEADS TO ONLY MIDDLE 30S RH AT THE LEAST. WILL
CONTINUE WITH ELEVATED FIRE DANGER IN THE NE LOWER DOWNSLOPING
REGIMES.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 440 AM EDT MON JUL 23 2012
WEAK HIGH PRESSURE WILL BRING DRIER AND LESS HUMID CONDITIONS TO THE
REGION TUESDAY THROUGH EARLY WEDNESDAY. A PAIR OF UPPER LEVEL LOW
PRESSURE SYSTEMS WILL THEN BRING DECENT CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY THROUGH FRIDAY. INCREASING HEIGHTS ALONG
WITH HIGH PRESSURE AT THE SURFACE IS THEN EXPECTED TO BRING PLEASANT
CONDITIONS FOR NEXT WEEKEND. THE MAIN LONG TERM FORECAST CONCERNS
REVOLVE AROUND LOW TEMPERATURES TUESDAY NIGHT THEN POPS FOR
WEDNESDAY THROUGH FRIDAY.
TUESDAY INTO TUESDAY NIGHT...A WEDGE OF DRIER AND NOT AS WARM AIR
MOVES IN FROM THE NORTHWEST AS SURFACE HIGH PRESSURE BUILDS IN.
HIGHS TUESDAY IN THE LOWER TO MIDDLE 80S AND LOWS TUESDAY NIGHT
MAINLY IN THE 50S (EVEN A FEW UPPER 40S IN THE NORMALLY COOLER
SPOTS) AS WINDS LIGHTEN UP AND COMBINE WITH MOSTLY CLEAR SKIES TO
PRODUCE DECENT RADIATIONAL COOLING CONDITIONS.
WEDNESDAY THROUGH FRIDAY...A WARM FRONT APPROACHES FROM THE SOUTH
LATER WEDNESDAY AND STALLS OUT ACROSS OR JUST TO THE SOUTH OF THE
REGION. MEANWHILE...UPPER LEVEL LOW PRESSURE EMERGES OUT OF THE
CENTRAL PLAINS AND EXTENDED MODELS ARE COMING INTO BETTER AGREEMENT
IN BRINGING A SLUG OF MOISTURE ACROSS THE REGION LATER WEDNESDAY
INTO WEDNESDAY NIGHT IN THE FORM OF SHOWERS AND THUNDERSTORMS.
MEANWHILE...THE UPPER LOW EVIDENT ON WATER VAPOR IMAGERY ACROSS
NORTHWEST WASHINGTON/SOUTHERN BRITISH COLUMBIA SINKS SLOWLY
SOUTHEASTWARD OVER THE NEXT FEW DAYS AND MOVES ACROSS THE REGION
LATER THURSDAY INTO FRIDAY BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. TEMPERATURES SHOULD BE NEAR SEASONAL LEVELS WITH
HIGHS IN THE UPPER 70S TO LOWER 80S AND LOWS GENERALLY IN THE LOWER
AND MIDDLE 60S.
SATURDAY AND SUNDAY...THE GENERAL THEME IS FOR BUILDING UPPER LEVEL
HEIGHTS AS A RIDGE OF HIGH PRESSURE MOVES IN FROM THE SOUTHWEST.
THIS SHOULD LEAD TO A NICE STRETCH OF SUMMER WEATHER WITH HIGHS
SATURDAY IN THE UPPER 70S TO LOWER 80S ONCE AGAIN AND THE LOWER TO
MIDDLE 80S SUNDAY. LOWS IN THE UPPER 50S TO LOWER 60S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 132 AM EDT MON JUL 23 2012
MVFR VSBYS CONTINUE AT APN AS COOLER BUT STILL MOIST MARINE LAYER
AND LIGHT WINDS CONSPIRE TO PRODUCE SOME LIGHT FOG. OUTSIDE OF THIS
/WHICH WILL LIKELY CONTINUE THROUGH MUCH OF THE NIGHT AT THIS
TERMINAL WITH NO VSBY RESTRICTIONS EXPECTED AT MBL-TVC-PLN/..VFR
CONDITIONS WILL DOMINATE THE NEXT 24 HOUR TAF PERIOD.
SHOWER CHANCES DO NOT LOOK GOOD WITH BEST COVERAGE LIKELY NORTH OF
THE TERMINALS THROUGH DAYBREAK. AN ISOLATED SHRA/TSRA CAN/T BE
RULED OUT...BUT WITH LOW CONFIDENCE AND LOW COVERAGE EXPECTED...WILL
CONTINUE TO KEEP EACH TERMINAL DRY. ANY SHRA CHANCES WILL END AT
PLN/TVC/MBL BY EARLY AFTERNOON...AND APN BY MID-LATE AFTERNOON.
LLWS CONTINUES TO BE A CONCERN FOR THE REMAINDER OF THE OVERNIGHT...
WITH VWP ANALYSIS SHOWING LLEVEL WINDS STRENGTHENING DESPITE FULL
DECOUPLING AT THE SURFACE. EXPECT 1-1.5KFT WINDS FROM THE SOUTHWEST
AT 30KTS THROUGH DAYBREAK BEFORE THE SHEAR LAYER IS ERODED BY
DEEPENING MORNING BOUNDARY LAYER.
CALM TO LIGHT SOUTHWEST WINDS ARE EXPECTED FOR THE REMAINDER OF THE
OVERNIGHT WILL INCREASE TO 10G16KTS BY MID/LATE MORNING BEFORE
SHIFTING NORTHWEST 14G22KTS FOR THE AFTERNOON. WINDS WILL DECREASE
TO 5-10KTS MONDAY EVENING.
&&
.MARINE...
ISSUED AT 440 AM EDT MON JUL 23 2012
SW WINDS HAVE INCREASED OUT AHEAD OF AN APPROACHING COLD FRONT
THAT IS CURRENTLY IN FAR WESTERN LAKE SUPERIOR AND CENTRAL
MINNESOTA. ALTHOUGH CONDITIONS OVER THE LAKES ARE WEAKLY
STABLE...BELIEVE THAT THERE IS A PERIOD OF TIME THROUGH A FEW
HOURS AFTER DAYBREAK...THAT WINDS FUNNELING THROUGH THE MANITOU
ISLANDS AND UP THROUGH CROSS VILLAGE AND BEAVER ISLAND CAN REACH
LOW END SMALL CRAFT ADVISORY LEVELS. THESE WINDS ARE ASSOCIATED
WITH A SFC TROUGH AXIS WHICH MAY LEAD TO INCREASED MIXING...AND
SOMEWHAT HIGHER CONFIDENCE IN SCA CRITERIA. THE TROUGH AXIS HAS
ALSO ALLOWED FOR SCATTERED SHOWERS CROSSING EASTERN LAKE MICHIGAN
SOUTH OF GRAND TRAVERSE LIGHT. THERE COULD VERY WELL BE ADDITIONAL
SHOWERS AND AN ISOLATED STORM THAT AFFECTS NRN LAKE MICHIGAN
THROUGH DAYBREAK.
THE CHANCE FOR SHOWERS AND STORMS WILL CONTINUE THROUGH A GOOD
MAJORITY OF THE DAY...BUT MORE SO TIED TO THE MAIN COLD FRONT.
THIS FRONT WILL PASS THROUGH THE GREAT LAKES THIS AFTERNOON/EARLY
EVENING. WINDS WILL GRADUALLY VEER MORE WESTERLY THROUGH THE
DAY...BUT SHIFT MORE ABRUPTLY OUT OF THE NW-NNW BEHIND THE FRONT
(18Z WHITEFISH POINT TO AS LATE AS 01Z NEAR THE SAGINAW BAY).
AFTERWARD...NW WINDS WILL ALLOW FOR CONTINUED SMALL CRAFT ADVISORY
CONDITIONS ACROSS THE LAKE HURON NEARSHORES...ESPECIALLY AS
CONDITIONS BECOME WEAKLY UNSTABLE. OVER LAKE MICHIGAN...FEEL AS
THOUGH WINDS WILL FALL JUST SHY OF SCA.
THE PRESSURE GRADIENT..AND THUS WINDS...WILL DIE OFF THROUGH
WEDNESDAY WITH THE APPROACH OF HIGH PRESSURE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LHZ345.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LSZ321-322.
&&
SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...JA
MARINE...SDHazardous weather outlook, Jul 23, 5:12 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 512 AM EDT MON JUL 23 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241215- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 512 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH LOCALLY STRONG STORMS POSSIBLE ACROSS NORTHEAST LOWER MICHIGAN DURING THE AFTERNOON...PRIMARILY BETWEEN 2PM AND 8PM. SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED STORM OR TWO WILL BE ABLE OF WIND GUSTS UP TO 50 MPH AND HAIL TO THREE QUARTERS OF AN INCH. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE MID 90S TO AROUND 100 ACROSS PARTS OF NORTHERN LOWER MICHIGAN MONDAY. WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS SHIFTING TO OUT OF THE NORTHWEST WILL LEAD TO ELEVATED FIRE DANGER THIS AFTERNOON. THIS WILL MAINLY BE ACROSS PORTIONS OF NORTHEAST LOWER MICHIGAN. SEE THE LATEST FWFAPX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEDNESDAY THROUGH FRIDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) SMD
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.